Migraines got worse after stopping the birth control pill...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Rayokorno
New Member


Date Joined Feb 2015
Total Posts : 3
   Posted 2/28/2015 11:13 AM (GMT -7)   
Hi, I was wondering if anyone has experience with this.

Basically I stopped taking the BC pills (Yasmin) oficially 2 weeks ago (I was supposed to take my new pack on Feb. 19, but didn't). The reason for this being that for the last 6 months or so, the BC gave me migraines during the pill-free week. It's always on the right side of the head and lasted 1-2 days.

Anyway, I decided to stop taking them after the doctor told me the BC was to blame... But since then, I've had 2 migraines already. One was on Feb. 24, the second one on Feb. 26... and I'm afraid I might get one again today :/ which would make it "one day yes, one day no"...

I was prescribed Imitrex by my doctor, but I only took it once during my last pill-free migraine (on Feb. 15) and it gave me a horrible chest tightness sensation for around 2 hours... It really scared me and I don't want to experience that again, but another doctor advised me yesterday to cut the pill in two to reduce the side effects... If I do get a migraine again today I might do it.

But I'm really scared my migraines got worse/more frequent now that I stopped the pill :/ They should have disappeared! Do you think it might take a few weeks/months for my hormones to get back to normal? Or do you think the pill permanently screwed me up?

I will make another appointment with the gynecologist if this keeps happening... I'm really scared. :(

BnotAfraid
Forum Moderator


Date Joined Apr 2012
Total Posts : 7148
   Posted 2/28/2015 11:54 AM (GMT -7)   
I take imitrex and cut my pills in have, still get muscle soreness, however worth the cost for not head ache.

I think the migraines will lessen in time as your horomones settle down. This will not happen over night. Be patient.

Eat whole foods, stay away from red and yellow food dyes, processed foods, sodas.

Call and talk with the GYN and talk about the med and the with draw symptoms.

Peace
Trina
Moderator - Depression
Be still and know there is Peace.

Kabir says: "Student tell me, what is God? He is the breath inside the breath". from the poem Breath.
DX: reverse Trigeminal Neuralgia;Cluster headaches; Atypical face pain;Hemicrania Continua; raynauds;complex PTSD; recurring MDD,disassociative disorder;

Rayokorno
New Member


Date Joined Feb 2015
Total Posts : 3
   Posted 2/28/2015 7:47 PM (GMT -7)   
Thank you for replying!

I will cut it in half then in case I get another migraine. Luckily I didn't get one today, but I did have the sensation I get before getting one the whole day... Actually I steel feel it, but the actual pain never came.

I hope my hormones normalize soon. I really prefer the menstrual pain than this... Also being irregular is not a big deal compared to this. The only thing I will miss is the contraception itself but well, migraines are not worth it!

BnotAfraid
Forum Moderator


Date Joined Apr 2012
Total Posts : 7148
   Posted 3/2/2015 11:39 AM (GMT -7)   
There is a new invention, call the condom! LOL

Use it, works just as well as the pill with out side effects, I suggest, lambskin so no latex reaction.
Moderator - Depression
Be still and know there is Peace.

Kabir says: "Student tell me, what is God? He is the breath inside the breath". from the poem Breath.
DX: reverse Trigeminal Neuralgia;Cluster headaches; Atypical face pain;Hemicrania Continua; raynauds;complex PTSD; recurring MDD,disassociative disorder;

Rayokorno
New Member


Date Joined Feb 2015
Total Posts : 3
   Posted 3/2/2015 11:23 PM (GMT -7)   
BnotAfraid said...
There is a new invention, call the condom! LOL

Use it, works just as well as the pill with out side effects, I suggest, lambskin so no latex reaction.


The worst part is... I already use them.

I used them as an "extra" protection apart from the pills. I'm kinda anxious and that combination was the only thing that kept me relaxed about not being pregnant.

But I will have to get used to just condoms now. I guess they're as effective as long as they don't break, which still worries me every time... Well I guess everything has its risks.

Stephleigh20
New Member


Date Joined Feb 2015
Total Posts : 3
   Posted 4/15/2015 7:19 PM (GMT -7)   
I was drawn to your post because of your headaches/migraines getting worse after stopping birth control, my list of symptoms right before getting my bc implant taken out and to now (11 months after removal) is pretty long, migraines is one of the ones I have every single day! I don't know if it will let me post my email but I'm going to try so u can email me and we can talk about what is going on between the two of us stephleigh19 @ gmail . Com. I spaced it out so hopefully it won't get bleeped out

Melpomene
New Member


Date Joined Oct 2017
Total Posts : 1
   Posted 10/6/2017 8:22 AM (GMT -7)   
I have the same problem. I've had migraine with aura during my puberty, 11-18 y.o. After that, i had only one migreine for 10 years. I started with BCP (jeanine) 2 year ago because of endometriosis. In april, I got migraine on my 21st pill. In july i got another migraine and dr told me to stop using BCP. But my migraine got worse! Im not using BCP for 2 months and I had 4 times migraine, i think during ovulation time. And I have pain im my ovary during that time. I have the same question: do you think that this will stop when my hormones get back to normal?

Post Edited (Melpomene) : 10/7/2017 7:37:13 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, November 23, 2017 2:45 AM (GMT -7)
There are a total of 2,897,074 posts in 317,969 threads.
View Active Threads


Who's Online
This forum has 157548 registered members. Please welcome our newest member, Vicky Bjennings.
183 Guest(s), 0 Registered Member(s) are currently online.  Details



About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.